Alert archive / Missouri / Flood Watches in 2015
Flood Watch 2, NWS St. Louis, MO
NWS St. Louis, MO issued this flood watch at Apr 2, 2015, 4:17 AM CDT for 7 counties in Missouri; Randolph County, Washington County, Illinois. It took effect at Apr 2, 2015, 7:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2015, 4:17 AM CDT (09:17 UTC)
- In effect from
- Apr 2, 2015, 7:00 PM CDT
- Expired
- Apr 3, 2015, 7:49 AM CDT
- In force
- 13 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Randolph County, IL, Washington County, IL, Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144 WGUS63 KLSX 020917 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 417 AM CDT THU APR 2 2015 ILZ074-079-MOZ072>075-084-085-099-030000- /O.NEW.KLSX.FA.A.0002.150403T0000Z-150403T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON IL-RANDOLPH IL-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 417 AM CDT THU APR 2 2015 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...IRON MO...MADISON MO...REYNOLDS MO...ST. FRANCOIS MO...STE. GENEVIEVE MO AND WASHINGTON MO. * FROM THIS EVENING THROUGH FRIDAY AFTERNOON * SEVERAL ROUNDS OF THUNDERSTORMS COULD BRING BETWEEN 2 AND 3 INCHES OF RAIN TO PARTS OF SOUTHERN MISSOURI AND SOUTHWESTERN ILLINOIS. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ KANOFSKY
3 follow-up statements
665 WGUS63 KLSX 022043 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 343 PM CDT THU APR 2 2015 ILZ074-079-MOZ072>075-084-085-099-030845- /O.CON.KLSX.FA.A.0002.150403T0000Z-150403T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON IL-RANDOLPH IL-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 343 PM CDT THU APR 2 2015 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...IRON MO...MADISON MO...REYNOLDS MO... ST. FRANCOIS MO...STE. GENEVIEVE MO AND WASHINGTON MO. * FROM 7 PM CDT THIS EVENING THROUGH EARLY FRIDAY AFTERNOON * SEVERAL ROUNDS OF THUNDERSTORMS COULD BRING BETWEEN 2 AND 3 INCHES OF RAIN TO PARTS OF SOUTHERN MISSOURI AND SOUTHWESTERN ILLINOIS. * HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ CVKING
097 WGUS63 KLSX 030811 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 311 AM CDT FRI APR 3 2015 ILZ074-079-MOZ072>075-084-085-099-031800- /O.CON.KLSX.FA.A.0002.000000T0000Z-150403T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON IL-RANDOLPH IL-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 311 AM CDT FRI APR 3 2015 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...IRON MO...MADISON MO...REYNOLDS MO... ST. FRANCOIS MO...STE. GENEVIEVE MO AND WASHINGTON MO. * UNTIL 1 PM CDT THIS AFTERNOON * SEVERAL ROUNDS OF THUNDERSTORMS COULD BRING BETWEEN 2 AND 3 INCHES OF RAIN TO PARTS OF SOUTHERN MISSOURI AND SOUTHWESTERN ILLINOIS. * HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ KANOFSKY
579 WGUS63 KLSX 031249 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 749 AM CDT FRI APR 3 2015 ILZ074-079-MOZ072>075-084-085-099-031400- /O.CAN.KLSX.FA.A.0002.000000T0000Z-150403T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON IL-RANDOLPH IL-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 749 AM CDT FRI APR 3 2015 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN CANCELLED. RAIN IS ENDING ACROSS THE AREA AND RAINFALL AMOUNTS WERE LOWER THAN PREVIOUSLY ANTICIPATED...THEREFORE THE FLOOD WATCH IS CANCELLED. $$ KANOFSKY
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flood watch went out at Apr 2, 3:52 AM CDT, 25 minutes earlier.
Area forecast discussion, Apr 2, 3:52 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
352 AM CDT Thu Apr 2 2015
.SHORT TERM: (Through Tonight)
Issued at 347 AM CDT Thu Apr 2 2015
As has been discussed at length over the last several forecast
cycles, a couple of rounds of thunderstorms will likely affect the
CWA today and tonight ahead of a strong cold front. The front then
stalls across the region tonight, raising a concern for heavy
rainfall and flooding.
The first round of thunderstorms will likely occur this morning
when the remnants of an upstream thunderstorm complex move into
the CWA. Expect a weakening trend with time this morning due to
the decreasing LLJ. Morning precip is more likely in central MO,
northeast MO, and west central IL compared to the rest of the CWA.
The next round is expected when thunderstorms (re-)develop this
afternoon. Instability will be increasing today due to increasing
low-level moisture and steepening H7-H5 lapse rates. Where there
are breaks in the cloud cover today, the resulting diurnal heating
will further increase the instability. Model forecasts of 0-6km
shear are sufficient for organized convection and for strong to
severe thunderstorms, especially between 21z-03z and particularly
near and south of the I-70 corridor. The trend will be for
convection to quickly become linear since 0-6km shear vectors are
oriented and remain nearly parallel to the approaching cold front.
The last round of thunderstorms appears to be less of a distinct
round and more like an expansion of the afternoon convection into
a broader area of rain and thunderstorms which then persists
overnight (especially across the southern CWA) before tapering off
to showers on Friday.
Model forecasts of PW values near 1.3" are at +2SD for April in
this part of the country, which by itself increases the concern
for heavy rainfall. Furthermore, the cold front becomes oriented
east-west and then stalls overnight while a new surface low
develops on the tail end of the boundary in KS/OK/TX in response
to an approaching shortwave (located near the CA/NV border at
08z). With mid/upper flow nearly parallel to the boundary and a
developing surface low on the tail end, it will be difficult for
the front to make much southward progress until the shortwave
passes. Training thunderstorms are possible overnight invof this
stalled boundary. A Flood Watch has been issued for the southern
CWA based on these factors.
Kanofsky
.LONG TERM: (Friday through Wednesday)
Issued at 347 AM CDT Thu Apr 2 2015
The CA/NV shortwave moves across the area on Friday, leaving the
region in NW flow aloft for the first half of the weekend. Its
passage will also push the stalled front south of the area,
bringing much cooler air back into MO/IL. Expect highs on Friday
to be about 20 degrees cooler compared to the previous couple of
days. Some frost is possible on Friday night/early Saturday
morning with lows dropping into the low to mid 30s and decreasing
winds due to an approaching surface high pressure center. Cooler
weather persists on Saturday followed by moderating temperatures
on Sunday and into early next week with the return of southwest
flow around the back side of the aforementioned sfc high.
Models depict a weak and disorganized vort max which lifts from the
Pacific through Mexico and into Oklahoma on Sunday, which could
bring a chance of rain to the area as early as Sunday night. A much
stronger low pressure system is forecast to move through the central
CONUS early next week and could bring thunderstorms to the area on
Mon/Tue.
Kanofsky
&&
.AVIATION: (For the 06z TAFs through 06z Thursday Night)
Issued at 1104 PM CDT Wed Apr 1 2015
Showers and a few thunderstorms ahead of an upper level disturbance
just south of UIN should shift southeast of UIN by 06Z Thursday.
A strong swly low level jet will lead to LLWS late tonight with
s-swly winds of 40-45 kts around 1500-2000 feet in height. A line
of convection across the northern Plains will move through the taf
sites Thursday morning. This convection is ahead of a cold front
which will be dropping southeastward into northwestern MO Thursday
morning. This activity should be gradually weakening during the
morning hours. The prevailing cloud ceiling will likely drop into
the MVFR catagory Thursday morning as the low levels saturate.
Another round of convection, possibly severe is expected mainly
during the late afternoon and early evening in COU and the St
Louis metro area along the cold front as it continues to move
slowly southeastward. The surface wind will veer around to a
n-nwly direction Thursday afternoon or evening after fropa.
Specifics for KSTL: Strong winds of 45 kts at 1500-2000 feet in
height will lead to LLWS conditions late tonight. Showers and
storms can be expected Thursday morning as a weakening line of
convection drops southeastward into the area ahead of an
approaching cold front. Another round of stronger convection is
forecast late Thursday afternoon into the evening along the cold
front. This convection should weaken later Thursday evening with
lingering showers, while the surface wind veers around to a nly
direction after fropa.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLOOD WATCH from this evening through Friday afternoon FOR
Crawford MO-Iron MO-Madison MO-Reynolds MO-St. Francois MO-
Ste. Genevieve MO-Washington MO.
IL...FLOOD WATCH from this evening through Friday afternoon FOR
Randolph IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 2, 4:01 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 401 AM CDT THU APR 2 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-030000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 401 AM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL SPREAD INTO PARTS OF CENTRAL AND NORTHEAST MISSOURI THIS MORNING. ADDITIONAL THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE REST OF THE AREA. SOME OF THE STORMS WHICH DEVELOP THIS AFTERNOON AND THIS EVENING COULD BE STRONG ENOUGH TO PRODUCE SEVERE WEATHER...ESPECIALLY NEAR AND SOUTH OF INTERSTATE 70. A FLOOD WATCH HAS BEEN ISSUED FOR PARTS OF MISSOURI AND ILLINOIS BECAUSE HEAVY RAINFALL IS POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL GRADUALLY TAPER OFF ON FRIDAY...AND A FLOOD WATCH IS IN EFFECT THROUGH EARLY FRIDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE FROM SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND THIS EVENING. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Louis | 27 min |
| Apr 2, 4:14 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 31 min |
Nearby
Flood Watches in Missouri, 2015Flood Watches in Illinois, 2015Every flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.